Alert archive / Montana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 140, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Aug 31, 2008, 3:37 PM MDT for Beaverhead County, Montana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2008, 3:37 PM MDT (21:37 UTC)
- Expired
- Aug 31, 2008, 4:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
County Beaverhead County, MT
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.6 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:50 PM MDT, 47 minutes earlier.
Area forecast discussion, Aug 31, 2:50 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 250 PM MDT SUN AUG 31 2008 .DISCUSSION... TONIGHT THROUGH TUESDAY...UPPER LEVEL TROUGH WILL CONTINUE TO AMPLIFY/DIG INTO THE WESTERN U.S. TONIGHT THROUGH MONDAY MAINTAINING A MOIST AND UNSTABLE SW FLOW ALOFT OVER THE REGION. UPPER LEVEL JET ENERGY...MID LEVEL FORCING AND LOW LEVEL MOIST UPSLOPE FLOW WILL MAINTAIN MOIST CONDITIONS WITH WIDESPREAD PRECIPITATION TONIGHT ACROSS NORTH CENTRAL MT...ENHANCED AT TIMES BY WAVES OF CONVECTIVE PRECIPITATION AS CONVECTION UPSTREAM ROTATES NORTH INTO THE REGION. PRECIPITATION WILL INCREASE IN COVERAGE OVER SW AND CENTRAL MT TONIGHT AS WELL AS A SHORTWAVE ROTATES UP FROM SW. STRONG CONVECTION IS POSSIBLE OVER SW MT ZONES EARLY THIS EVENING WHERE THE AIRMASS IS MOST UNSTABLE DUE TO LESSER CLOUD-COVER THIS AFTERNOON. THE MAIN TROUGH AXIS SHIFTS TO THE NORTHERN/CENTRAL ROCKIES MONDAY WITH A MID LEVEL CIRCULATION LIFTING NE ACROSS THE STATE THROUGH THE DAY FOR CONTINUED WIDESPREAD SHOWERS AND MUCH BELOW NORMAL TEMPERATURES. COOLEST TEMPS WILL BE ACROSS NORTH CENTRAL MT WHERE HIGH TEMPERATURES MONDAY WILL BE MORE THAN 20 DEGREES BELOW SEASONAL AVERAGES AND ONLY IN TO UPPER 40S TO NEAR 50 AT LOWER ELEVATIONS. SNOW LEVELS FALL TO NEAR 6500 FEET NEAR THE CANADIAN BORDER AND 7000-8000 FEET ACROSS CENTRAL AND SW MT TONIGHT THROUGH MONDAY MORNING. EXPECT SEVERAL INCHES OF SNOW ABOVE 7000-8000 FEET OVER THE MTNS OF CENTRAL AND NW ZONES...BUT ONLY MINOR ACCUMULATIONS AT BEST DOWN AT PASS LEVELS SO HIGHLIGHTS ARE NIGHT ANTICIPATED. THE UPPER TROUGH PULLS EAST OF THE REGION MONDAY NIGHT FOR DIMINISHING PRECIPITATION WITH DRY CONDITIONS ON TUESDAY AS WEAK HIGH PRESSURE BUILDS OVER THE AREA. HOENISCH TUESDAY NIGHT THROUGH SUNDAY...A BROAD UPPER LEVEL TROUGH WILL BE OVER THE WESTERN U.S FOR A NORTHWESTERLY FLOW ALOFT. THERE WILL BE SEVERAL WEAK UPPER LEVEL DISTURBANCES IN THE FLOW...TO BRING ISOLATED TO SCATTERED SHOWERS WITH COOL TEMPERATURES THROUGH FRIDAY. DRIER AND WARMER AIR WILL MOVE INTO THE REGION BY SATURDAY AND SUNDAY FOR NEAR SEASONAL AVERAGE TEMPERATURES AND MOSTLY DRY CONDITIONS. WILLIAMSON DC && .AVIATION... UPDATED 1721Z A DEEP UPPER LEVEL LOW PRESSURE TROF IS APPROACHING THE ROCKIES. THE AIRMASS WILL BECOME INCREASINGLY MOIST WITH WIDESPREAD RAIN SPREADING ACROSS THE AREA. AREAS OF MVFR CIGS ARE EXPECTED ACROSS NORTH CENTRAL MONTANA THIS AFTERNOON WITH AREAS OF IFR CIGS DEVELOPING DURING THE EVENING AND LASTING THROUGH MONDAY. VFR CONDITIONS CURRENTLY OVER SOUTHWEST MONTANA WILL DETERIORATE DURING THE EVENING WITH WIDESPREAD MVFR CIGS AND VSBYS EXPECTED TO DEVELOP DURING THE EVENING...WIDESPREAD IFR CIGS ARE EXPECTED AFTER MIDNIGHT THROUGH MONDAY. && .PRELIMINARY POINT TEMPS/POPS... GTF 42 48 40 65 / 100 100 40 0 CTB 39 48 34 62 / 80 70 20 0 HLN 45 50 40 66 / 100 100 40 0 BZN 42 52 34 67 / 90 70 60 10 WEY 38 50 32 57 / 60 70 60 10 DLN 40 49 31 61 / 70 80 40 10 HVR 41 48 35 65 / 100 100 40 10 LWT 40 45 34 61 / 90 90 70 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HOENISCH LONG TERM...WILLIAMSON DC AVIATION...ZELZER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 31, 5:49 AM MDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 549 AM MDT SUN AUG 31 2008 MTZ008>015-044>055-011200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 549 AM MDT SUN AUG 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM SYSTEM WILL BRING WIDESPREAD RAIN AND MUCH COOLER TEMPERATURES. ACCUMULATING SNOW IS ALSO POSSIBLE AT THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD RAIN...MOUNTAIN SNOW AND COOLER TEMPERATURES WILL CONTINUE MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 12:07 AM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Teton | 38 min |
| Aug 31, 12:48 AM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Liberty, Pondera, Teton | 42 min |
| Aug 31, 3:49 PM MDT | Flash Flood Watch | TFX | 5 hr | |
| Aug 31, 4:01 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Judith Basin, Meagher | 44 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.